Monday, June 29, 2009

Me ... my meds ... my doc ... my depression

So ... for those that have heard, this is the full story.

I have been on Zoloft since 2000 after I had a miscarriage. My OB/Gyn has known me since 1987 and also knows my family of origin. She felt then that due to the extreme dysfunction of my family situation plus going through a miscarriage at almost 15 weeks, I was depressed and probably suffering from PTSD and could use the help. OMGosh what a miracle that little pill was in my life. With all that I've gone through over the years, it's been accepted that I need to remain on the meds. In fact, the Counselor I have seen on and off over the past 3 years since my husband died feels I have PTSD. (ETA 7:45am 6/30/09 Some people have a simple chemical imbalance and it's generally agreed that I am one of those people that need this regularly, just as a diabetic needs insulin. I accepted it a long time ago, it's a reality in my life, not a label)

Last March I was injured in a fall and I will be taking them to Court as they stopped paying my medical bills... long story short, the Doctor I have been seeing has a policy of not refilling prescriptions when an account is in non-pay status or it has gone to Collections. Well, because of this situation, my account has gone to Collections.

On Friday I called in a refill on my prescription, the Pharmacy needed an order from the Doctor as it expired. The Doctors office faxed back NO and when I researched, I discovered why. The Pharmacy gave me "an emergency fill" of 3 pills. Tonight my head is floating and I am very disoriented. I took 1 pill and did a protein feed. I am determined to work through this, I will be calling my doctor tomorrow but am prepared for her to say No. If I had the money I would pay the bill, I just don't have it. I've lived off a meager $1000 a month SS Survivors benefits for 3 years and the money just isn't there right now. I have $60 to last me 10 days right now and I need gas in my truck.

The good news is that I am feeling a bit better. I'm going to split the remaining 2 pills and do 50 mg doses daily the rest of the week. I am researching other options, will talk to a pharmacist friend about St. Johns Wort as it is a similar SSRI and see what she says.

Welcome to my world ... ugh ...

2 comments:

  1. My understanding is that it can be very dangerous to go off anti-depressants cold turkey. You are supposed to gradually reduce the dosage over a period of weeks ... at least that is my understanding. I'm not a doctor. I think you need to ASK a doctor and put your health as your first priority. I'm so sorry you're having to deal with this!

    ReplyDelete
  2. I totally agree ... I'm calling the ER right now to talk to them about this.

    ReplyDelete

Thank you for sharing with myself and others!